MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Model Number 37601
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Codes Burning Sensation (2146); Discomfort (2330); Neck Pain (2433)
Date of Event 12/03/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event date is an estimated date.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that about 2 weeks ago, the patient's right side implantable neurostimulator (ins) was bothering them, noting that the patient's neck was hurting.Yesterday, the patient "felt like it was burning inside where the battery is." they turned the patient's ins off and the patient no longer felt the burning sensation.They confirmed that the patient has not had any falls or trauma.They confirmed there is no issue with the ins on the patient's left side and it is currently turned on.They reported this issue to the patient's healthcare provider (hcp) and the hcp scheduled to have the ins replaced yesterday.Although the ins was scheduled to be replaced, the patient mentioned that the ins was never checked.The patient went to have the ins replaced, but they were told that the hcp was unable to replace the ins at this time due to covid-19 pandemic, so the appointment was rescheduled for (b)(6).They inquired about what the patient's options are in the meantime.They will contact a manufacturer representative (rep) to inquire if they can assist.The role of a rep was reviewed.

Brand Name
ACTIVA
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN TREMOR
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
MDR Report Key11037526
Report Number3004209178-2020-22220
Device Sequence Number1046728
Product Code MHY
UDI-Device Identifier00643169100770
UDI-Public00643169100770
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/28/2018
Device Model Number37601
Device Catalogue Number37601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2020
Initial Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR